Jump to content

Photo

So Distressed... Which Topical Now?

red marks clogged pores red mark

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 nick :)

nick :)

    Junior Member

  • Members
  • Posts & Likes
    Posts: 90
    Likes: 5
About Me
  • Joined: 14-August 11

Achievements

     

Posted 25 May 2012 - 04:34 PM

I finished my 5 month course of accutane about a month ago.

All side effects seemed to go away, except my red marks :(

I am also getting clogged pores -- they don't become inflamed, they're just whiteheads I guess? And I've gotten 2 inflamed ones since I've been off too. No big deal, but it's annoying...

I'm going to my doc on Thursday, and I really want a follow-up retinoid because of a few reasons:
1) I heard they fade red marks
2) I heard they keep your pores clean/open
3) THIS IS WEIRD: but for some reason, if I stretch the skin on my chin, I have like lots of white spots that look like they could develop into whiteheads. And I just finished accutane... gah.
4) Can they help with blackheads etc?

Anyways, if anybody can confirm these questions or help in any way I will love you forever...

I'm so distressed.. I just want my marks to go away and keep my pores clean without tooo much irritation..

Differin, retin a micro, tazorac? Has anybody gone on these after accutane and has it helped with any of my concerns?

And which one do you think is the best balance of effectiveness vs. irritation?

I don't have SUPER sensitive skin, but I prefer not to burn!

Thanks, seriously <3 Any input is extremely valued!

My accutane log

started November 9th, 2011!

ended April 31, 2012!

So, so, so happy :)


#2 nick :)

nick :)

    Junior Member

  • Members
  • Posts & Likes
    Posts: 90
    Likes: 5
About Me
  • Joined: 14-August 11

Achievements

     

Posted 27 May 2012 - 09:41 AM

Bump? :(

More bumps are coming up on my chin & on came up in between my eyes... /:
Not inflamed, just bumps...

My accutane log

started November 9th, 2011!

ended April 31, 2012!

So, so, so happy :)


#3 gramann

gramann

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 1
About Me
  • Joined: 15-April 12

Achievements

     

Posted 27 May 2012 - 01:44 PM

Differin made me peel and burn and made my skin worse. I heard that retinols keep pores unclogged and prevent and treat blackheads.

#4 Alexis Little

Alexis Little

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 131
    Blog Entries: 2
    Likes: 10
About Me
  • Joined: 08-November 11

Achievements

     

Posted 27 May 2012 - 08:38 PM

I already paid for Tretinoin so I plan to go back to using it right after Accutane to see if it helps with scarring seeing how we have to wait so long to do things like laser.

Also, it might help starve off a relapse. I plan to use that stuff for the rest of my life if my Dermatologist lets me. Keeps away wrinkles ;D

23 year old

110 lb; 4'11"


Accutane Adventure

Month 1: 40 mg/day
Month 2: 40 mg/day

Month 3: 60 mg/day

Month 4: 80 mg/day

Month 5: 80 mg/day

Mother 6: N/A


#5 nick :)

nick :)

    Junior Member

  • Members
  • Posts & Likes
    Posts: 90
    Likes: 5
About Me
  • Joined: 14-August 11

Achievements

     

Posted 28 May 2012 - 11:22 AM

Differin made me peel and burn and made my skin worse. I heard that retinols keep pores unclogged and prevent and treat blackheads.

Hmm. Were you on .1 or .3? .1 doesn't make me burn, but I want .3!

I already paid for Tretinoin so I plan to go back to using it right after Accutane to see if it helps with scarring seeing how we have to wait so long to do things like laser.

Also, it might help starve off a relapse. I plan to use that stuff for the rest of my life if my Dermatologist lets me. Keeps away wrinkles Posted Image


I hope it helps with scarring too!! I think I'm going to ask for Differin .3 gel, because:
1) it's milder/not as irritating as retin a, tazorac, etc.
2) I've used differin before, and it helped somewhat at .1 but I think .3 will help a lot more!
3) differin has a reputation of helping discoloration

My accutane log

started November 9th, 2011!

ended April 31, 2012!

So, so, so happy :)


#6 mnaccutanegirl12

mnaccutanegirl12

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Blog Entries: 3
    Likes: 5
About Me
  • Joined: 23-April 12

Posted 28 May 2012 - 11:43 PM

I was on retin a before I started accutane. I think it definetely helped fade my scars and hyperpigmentation in the beggining. But, once a couple of months passed and my body got used to it, it seemed to not really be 'working.' Not trying to discourage you or anything.... :)

#7 Alexis Little

Alexis Little

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 131
    Blog Entries: 2
    Likes: 10
About Me
  • Joined: 08-November 11

Achievements

     

Posted 28 May 2012 - 11:56 PM

I plan on using tretinoin at least a year. It takes a long time to get results. But it is better than not doing anything at all considering we have to wait so long to do laser or subscision (sp?).

Never did it burn or just piss my skin off in general (if it does then start off slow: use it every other day or every third day at night only). I used my tretinoin for acne before going on Accutane for maybe 6 months. It made my acne HORRIBLE. I will never again use it if I already have acne because the IB for it was just so damn awful lasted the entire time I was on it (never had an IB on Accutane). I will just never use the stuff again if I start breaking out again. But I know it works for hyperpigmentation and scarring (isn't a cure all but it is certainly more productive than doing nothing).

23 year old

110 lb; 4'11"


Accutane Adventure

Month 1: 40 mg/day
Month 2: 40 mg/day

Month 3: 60 mg/day

Month 4: 80 mg/day

Month 5: 80 mg/day

Mother 6: N/A


#8 thefloydfan

thefloydfan

    Member

  • Members
  • Posts & Likes
    Posts: 115
    Likes: 13
About Me
  • Joined: 23-August 11

Posted 29 May 2012 - 06:42 AM

Alexis, do you plan to use tretinoin all over your face or will you target only your scars with it?